Mum has to start taking medication


#1
Well considering the Neurologist only told Mum she was showing all the signs of pd
2 weeks ago, we have now had a call from the GP to say that she has to start on Sinermet tomorrow. I am really worried cause I keep reading about side effects. My poor Mum hasn't got a clue because she hasn't researched at all into pd as she is still walking around in a daze. Although we have been referred now to a pd nurse we have been told that there will be a long wait because of where we live there is only one nurse who covers a large area. I was reading about Sinermet and I thought it said not to be taken if you have asthma or lung problems - my mum has COPD but surely the doctor would know that??? I really need my mum to talk to someone with pd to help her to understand what it is. She is not able to look after dad anymore - I have been going around to their house trying to sort the pair of them out! I am still thinking of giving up work to care for them both (just worried about money of course) but if I don't do something soon I will burn out myself. My 10 year old asked me the other day if I still loved her because I spent almost all my time with mum and dad now! God I cried....(when she was in bed of course. I seem to be juggling a lot of things - but failing at them all....x

#2
hi
in some places it says its a problem for 'severe lung problems'. but doesn't do any harm to check with the pharmacist or with your gp.

generally most people seem to have not to much trouble with sinemet but it does have harmless colouring of pee. she will probably have a small amount of sinemet to start.

it should help quite a bit after a while and hopefully take some of the strain of you.

cheers

ps dont put yourself down - you cant do miracles.

#3
Hello Dsa,

So sorry to hear you are having so many worries at once,I have no experience of copd but I would think that it has been taken into account before given the medication. Your mum should be feeling better once she has taken the sinemet, but of course your local pharmacy will also be very knowledgeable about all the drugs and any inter-action.
It is always difficult to balance who needs your time most and we always feel guilty whatever we decide, so try not to beat yourself up about it too much.
I hope things improve for you soon and you get the help you all need.
best wishes
vivian

#4
snap!

#5

Hope things are better now pal. My Mum was diagnosed with PD in June. She was diagnosed with COPD 2 weeks later on 25th July.

Dad who was looking after her died 3 days later on 26th July 2014. Dad died of COPD, but he had it for 30+ years.

I'm just lost as is Mum. We have a careers going in 3 times pd since we got Mum home from hospital on Thursday 7th Aug 2014 for her meds (we got her out the hospital for Dad's funeral for 1 day Frid 1st Aug 2014) & know this is probably  the wrong place to post this. HELP PLEASE!!!


#6

hi shocker i am so sorry to read about your mum and dad and your difficulties coping ,i have had pd for 14 years but am no expert as we are all so different .i lost my mum and dad within 6 weeks of  each other and it is the 4th anniversary of their passing today ,it doesnt get any easier.if i am able to help in any way ,even just a chat let me know .xxx


#7

Hi guys,  I would like to join you in the Parkinson's Group online.

I was diagnosed in June 2014.  

Now all these strange things are happening, my writing was rubbish and now it is almost unreadable. I was a touch typist for50 years, now I have trouble keying as my fingers have no power. 

I can't walk very far now, get dizzy, keep loosing things, and forgetting things. And lots more.

is this the norm and will it improve???

 

 

 

 


#8

 

Welcome Marylouise

Yes the symptom are the norm I'm afraid!  Meds will help to a certain extent, but it's all trial and error, because what suits one doesn't suit another.

When I was DX in 2011 I put off taking any meds till the following year. I was prescribed Ropinirole slow release tablets which suit me fine, they do not alleviate all of the symptoms unfortunately, but keep them to a minimum, and I always know when I need my next dosage. I still have to be careful of my balance problems, strength in my hands has improved, also my writing is still a bit wobbly.

Anyway hope you get sorted with some meds that suit you and help you to cope with parkinsons and the ghastly things that come with it!

 

Regards

Sheila